Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 337, NWS Jackson, MS

May 25, 2025Bolivar County, Sunflower County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2025, 6:12 PM CDT for Bolivar County, Sunflower County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2025, 6:12 PM CDT (23:12 UTC)
Expired
May 25, 2025, 7:15 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chicot County, AR, Bolivar County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:07 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:39 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 25, 3:39 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
339 PM CDT Sun May 25 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 253 PM CDT Sun May 25 2025
Rest of today into tonight...

Main adjustments were to add an Enhanced risk into the Hwy 82
corridor, with main threats of damaging winds in excess of 70mph and
hail quarter to half dollar size. In addition, a flash flood risk is
possible tomorrow on Monday northwest of the Natchez Trace
(northwest Delta to MS River corridor), with continued low end
Marginal severe risk as well. Previous morning update through
tonight is on track and below.

Another round of showers & storm activity, with organized complex,
is likely late this afternoon to evening. Morning upper air & sfc
analysis & mesoanalysis indicates the region on the northern
periphery of ridging over the Gulf of Mexico with stalled sfc
boundary situated across north-central portions of the area. Low-
level moist advection of 340-360K sfc Theta E & >340K Theta E at 925-
850mb layer is aiding in favorable thermodynamics, with nearly +2500-
3500 J/kg ML/SBCAPE & >1000 J/kg of DCAPE. Perturbed westerly flow
at 500mb is aiding in subtle shortwave energy, which is inducing
early morning convective development across the Ozarks. This is
progged to sink southward through the day & move either an organized
convective complex or outflow/cold pool boundary into the Hwy 82
corridor around peak insolation time. With nearly 25-35kts of deep
layer shear in the 0-6km layer, any storms that initiate prior or
along a morning convective outflow should grow upscale and propagate
southward. The only caveat is low-level bulk shear vectors are
southwesterly, which could decrease balance of cold pools &
southward extent of the highest severe threat. However, similar to
yesterday, this seems to be not enough to hinder strong to severe
activity propagation. The Storm Prediction Center (SPC) earlier
expanded the Slight/Marginal risks southward. In addition, there are
enough trends in HREF probs of convective wind gusts & severe
probabilities in HREF/CSU machine learning guidance to support
locally adding in the Interstate 20 corridor into this, while the
Highway 84 corridor was added into a Marginal risk. Overall,
thinking is the same for hazards: 60-70mph winds, quarter size hail
& a tornado can't be ruled out (mainly focused in the Hwy 82
corridor). Timing is mainly after 4-5PM in the extreme northwest
Delta, with some earlier diurnal development possible, & propagating
southward into the I-20 corridor around 8-10PM & some persisting
through midnight as far south as Hwy 84. Confidence south of I-20 is
lower but a Marginal fits for some isolated strong to severe
activity. For sensible forecast elements, highs today & lows
tonight, will be seasonably warm, some 5-10 degrees above (highs of

Monday through Saturday...no big changes to the extended forecast.
Still looking for a disturbance to pass through the region nearly
everyday this week, bringing showers and thunderstorms. Upper
level disturbances may bring two rounds early Monday for the
northern half of the area. Guidance suggests a stalled front,
maybe some left over outflow boundaries in the afternoon will
support thunderstorms across the south/southeast into the evening.
Another wave on Wednesday rides the stalled boundary across the
southern portions of the area, for now it looks like general
thunderstorms. Thursday may see some strong storms developing
along a cold front moving through the area. The boundary passes
in late afternoon with an increasing LLJ. Storms linger into
Friday, as the boundary moves out. Cooler air quickly settles in
behind it. The GFS has a weak boundary/clouds passing on Saturday,
but no rain. Looking for high pressure to settle in for the
weekend and maintain into the following week. There are some
subtle differences in the temperatures for next weekend, MEX
guidance is cooler, especially with drier air and clear skies.
Expect near normal temperatures through the week. It will be
interesting to see if near 60 lows and highs near 80
Friday/Saturday will develop.

&&

.AVIATION...
(18Z TAFS)
Issued at 152 PM CDT Sun May 25 2025

SHRA and TSRA chances will increase in the area by around 25/20-21Z
Sunday, with a potential squall line moving south across the forecast
area between 25/21Z to 26/05Z time frame. Additional MVFR ceilings
or visibility possible after 26/06-15Z before improving.
Additional SHRA & TSRA are psbl Monday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  89  72  86 /  30  60  30  80
Meridian      68  90  70  88 /  40  70  30  80
Vicksburg     71  88  72  83 /  30  60  30  80
Hattiesburg   73  93  74  91 /  20  40  10  60
Natchez       71  88  72  84 /  20  40  20  70
Greenville    70  82  70  80 /  70  80  70  80
Greenwood     70  85  70  81 /  70  90  70  90

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/07/DC

In the hours before

Local storm report, May 25, 5:03 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
503 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     Hail             4 N Pickens             32.94N 89.98W
05/25/2025  E0.50 Inch       Holmes             MS   Broadcast Media

            Strong winds and street flooding were also
            reported at this location.

&&

DL
Special weather statement, May 25, 5:11 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
511 PM CDT Sun May 25 2025

MSZ027-036-037-252300-
Carroll MS-Attala MS-Holmes MS-
511 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HOLMES...
SOUTHEASTERN CARROLL AND CENTRAL ATTALA COUNTIES THROUGH 600 PM
CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sallis, or near Durant, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Durant, West, Sallis, Mcadams, Possumneck, and Hesterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and north central Mississippi.

&&

LAT...LON 3296 8974 3305 8992 3336 8983 3317 8950
TIME...MOT...LOC 2210Z 223DEG 19KT 3303 8978

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DL
Local storm report, May 25, 5:23 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
523 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     Tstm Wnd Dmg     Pickens                 32.89N 89.97W
05/25/2025                   Holmes             MS   Public

            Two powerlines reported down in Pickens MS.

&&

CR
Local storm report, May 25, 5:32 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
532 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     1 NNW Utica             32.11N 90.63W
05/25/2025                   Hinds              MS   Emergency Mngr

            Couple trees down.

&&

CE
Special weather statement, May 25, 5:56 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
556 PM CDT Sun May 25 2025

ARZ075-MSZ034-252345-
Chicot AR-Washington MS-
556 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHICOT AND
NORTHWESTERN WASHINGTON COUNTIES THROUGH 645 PM CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Village, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Lake Village and Mcmillan Corner around 600 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Arkansas...and northwestern Mississippi.

&&

LAT...LON 3350 9108 3324 9121 3326 9133 3352 9129
      3352 9124
TIME...MOT...LOC 2256Z 198DEG 20KT 3332 9126

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, May 25, 6:06 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
606 PM CDT Sun May 25 2025

MSZ031-252345-
Lowndes MS-
606 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LOWNDES COUNTY
THROUGH 645 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kolola Springs, or 11 miles southeast of Aberdeen, moving northeast
at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Caledonia, Kolola Springs, and Columbus AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Mississippi.

&&

LAT...LON 3366 8826 3362 8849 3365 8851 3366 8850
      3366 8846 3368 8843 3367 8842 3368 8840
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 2306Z 246DEG 13KT 3368 8846

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:44 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion61 min
May 25, 10:16 AM CDTRiver Flood WarningJANAttala, Holmes3 days
May 25, 2:53 PM CDTSpecial Weather StatementJANHinds52 min
May 25, 3:12 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo42 min
May 25, 3:20 PM CDTSpecial Weather StatementJANHinds25 min
May 25, 3:49 PM CDTSpecial Weather StatementJANMadison41 min
May 25, 4:04 PM CDTSpecial Weather StatementJANHinds41 min
May 25, 4:17 PM CDTSpecial Weather StatementJANMadison43 min
May 25, 4:21 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo54 min
May 25, 5:11 PM CDTSpecial Weather StatementJANAttala49 min
May 25, 5:33 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Montgomery, Webster46 min
May 25, 6:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower75 min
May 25, 6:04 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Webster56 min
May 25, 6:06 PM CDTSpecial Weather StatementJANLowndes39 min
May 25, 6:15 PM CDTSevere Thunderstorm WarningJANLowndes45 min
May 25, 6:28 PM CDTSevere Thunderstorm WarningJANClay, Lowndes62 min
May 25, 6:40 PM CDTSevere Thunderstorm WarningJANBolivar, Carroll, Grenada, Leflore, Sunflower, Washington67 min
May 25, 4:25 PM CDTSpecial Weather StatementJANConcordia50 min
May 25, 5:56 PM CDTSpecial Weather StatementJANChicot49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.